pregabilin nightmare

several months ago i was put on pregabilin for something called pudendal nerve entrapment ,i gradually and slowly built up on it(as it wasn't helping pne or my fibro) i decided to go for a review with my g.p as i was getting worse muscle probs,and terrible trapped win and bad ibs probs off and on,well i was on a dose split 3 times a day totalling 525mgs in total

he told me to gradually reduce ,after a fortnight i was completely off them,obviously must have done it too fast so in a bad way and in bed,i had a telephone consultation with him and he said oh ,you have probably come off too fast,i asked should i go back on a lesser dose he replied no,see how you go ,a week later ,i was having total loss of bowels,feeling like my head was swelling,crawling skin,terrible thrush,constant crying and shakes ,paranoia ,seeing things that weren't there,so my partner took me down to the g.p and he said oh god,i didn't realise it was effecting you so bad, so he put me on a dose of 150 (split 3 times a day) and to slowly wean off over the next month,he said as they also give them to people who are anxious and for seizures ,as i was not on them and came off quicker than i should have i was going through the equivalent to "cold turkey" i am better than i was but not out of the woods so to speak, the headaches are very few and far between ,off and on i feel a bit anxious and shake,my bowels are still very trapped windy and tummy permanently aches ,i will be glad when i am actually completely off them ,i wish really i never took them in the first place,so i just wanted to warn anyone on them if you do come off them,do it very very slowly,if i could've video-ed what i was like i would have and posted it on here,it frightened the life out of me ,i thought i was having some form of mental breakdown.......

8 Replies

oldestnewest
  • How awful.. take care xx

  • God you poor thing,defo looks like he reduced them far too quick,sounds like you've been to hell and back,you need to just take things steady and at your own pace,I've been on pregabalin since feb,225mg twice daily now,I was on 200 twice daily,I asked him a few months ago to increase but he wouldn't,saying sounds like your having side effects lets reduce to 150 twice daily,well it made me feel like shite,I've been off work for 6 wks,due back next week,only returning because I've ran out of full pay,anyway in the mean time he's put me on what I asked to start with!apparently they are given to epileptics,I know if I come off them I will certainly do it very very slowly!i hope you get back to yourself soon..oh yes..about the wind?um defo big prob with me!!oopps sorry!!xx

  • I take this medication so thanks for the warning. So sorry that you have had such a bad experience and hope you are feeling better very soon! Jane xxx

  • Hi Hia

    That is so upsetting and so much to do for you and can understand you wanting to come off them (is this because you feel more comfortable at that high dose so you felt time to come off ) sorry but i been on them for well over a year now and i fully can say i have so much of hte same as you the ibs and the wind etc. when i saw the Neurologist and told him what i was on and told him i had tried to wean off and stay off but my symptoms got more with the tingling pain and etc which i just felt i could not get up and do things , so i went back on them and it did change life for me and made me more comfortable.

    at the moment it is my time of month and i am feeling so unwell the stinging head, hands pains aches, my jaw burning aching my face, sickness ohh so much almost like all the symptoms you can get rolled into my period.

    I worked with medicine for 8yrs and i am very cautious and like to think i am pretty sensible. the Dr did tell me distinctly not to play around with these and to take as prescribed which i have had my opinions as i am the patient and i am taking them, i get told they should havea 12 hour effect! i argued no they do not its like taking a pain killer when 4 hours is up it wears off and it DOES! i was on 50mg to start and i am on 400mg now but i can tolerate quite a lot i take with co-dydromol which i take every 2 hours to keep in mysystem along side beta blockers 160mg and lanzoperasole 60mg.

    i tried coming off all my meds bit by bit but it cripples me and puts me in bed.

    When i have flares i have flares this means total disablement in bed and being waited on hand and foot i can barely get out of bed to go to the loo. i have had paralys feeling from neck down on waking up like having epidural ? then my arms wake up then my legs wake up it is the strangest feeling .

    I read BNF book too which i have Dr customers and Nurses, lawyers, barristers, solicitors.

    one of my Dr's is briliant even gives me advice and talks to me and helps in a way and clearly says to me its just as difficult for the Dr as it is for the patient as they do not know what to do for us when suffering as they can only do what trained to do it can be as frustrating for them as us.

    they have to listen to what is going on and try give help and give best help possible to what they understand has to be done and what effects it can have.

    i take mine 4 times a day as my Dr's was shut one wkend and i was desperate, so did it my way and i updosed i phoned on the Monday and they were ok with me but their advice is to split really twice a day to feel the benefits. I have tried their way and it does not work for me and i find that splitting 4 times a day is better ..just like if you took 2 paracetomol every 4 hours but it wears off after 2, i was told by a now retired Dr who was fantastic to me and now left to take 1 every 2 hours to keep in the system at the time this was Codeine and paracetomol..

    I know this has gone on and on lol i do APOLOGISE but since i take the same i fully understand the effects and what it does and the incontinence side too ..i think these are all the side effects of the symptoms you have suffered with your problem but just effecting you all at one time if you get me?? all the badness coming out ..

    I not sure i would come off them again i just concerned when i get to the maximum whats next which i know i was offered injections to my neck as its 90% no surgery due to it will paralyse or kill me (this is how blunt i was told) and thats a big %. so injections . i am thank ful to Lyrica on a personal opinion as i work work running my own business and ned the help a lot and these pills are over 92.00 a a pkt so they are not cheap but yes you could take something cheaper and it work just as effectifely each of us is different.. i have tried a few other things and they do not work for me at all ..

    I soooo soooo hope you feel some relief soon and not suffer so badly it is hell i know but keep fighting it i send you (((huggles )))))))) please inbox me anytime to chat and sorry this is so long i do go round the hosues or repeat myself lol xxxxxxxxxxxx

  • Poor thing, it sounds terrible.

    I'm just upping my pregablin, the GP wants me to keep doubling it until it helps my pain, but I've said many times that I don't like it' Trouble is that Tramadol & Gabapentin didn't agree with me, so I'm a bit limited.

    I've noticed a worstening of my IBS & the wind is dreadful & I can't control it at all!

    I will remember your situation & will take it slowly if & when I come off it. Thanks for the warning

    Hope you feel better soon

    hugs xxxx

  • i had a bad experience with pregabalin it made me really ill, i hope u recover soon, hugs xxx

    Tink <3

  • Sorry to read that you have had such a bad experience with this meds. I take gabapentin is this the same thing? I am meant to take it 3 times day but I've been taking it twice a day because my memory is so bad. I was advised to increase the dosage slowly over 3 weeks so coming off them in 2 weeks does sound much too quick. Most of these medications have something called a 'half life' and you have to come off them slowly. As these meds are given to people who have seizures, they must be pretty powerful stuff. I've had withdrawal from meds in the past that had me ringing the crisis centre because I felt so bad.

    I hope you feel better soon

    Storm x

  • sorry you are having such a rough time thank you for the warning of not to come off these drugs too quickly.

    take care lesley x

You may also like...